Format

Send to

Choose Destination
Chest. 2000 Feb;117(2):593-4.

Asthma and Cushing's syndrome.

Author information

1
Departments of Clinical Pharmacology and Therapeutics, Ninewells Hospital and Medical School, University of Dundee, Scotland, UK. b.j.lipworth@dundee.ac.uk

Abstract

A female patient was treated with high-dose inhaled fluticasone propionate for her asthma. Over 2 years, she developed features of Cushing's syndrome with proximal myopathy, osteopenia, hypertension, depressive psychosis, and cushingoid appearance. She had biochemical evidence of marked adrenal suppression with a 9:00 AM serum cortisol of 20 nmol/L that returned to normal (315 mol/L) after her therapy was changed to budenoside, 0.8 mg/d. Her appearance, mental state, and myopathy also improved with no loss of asthma control. This case illustrates the potential for developing clinically relevant adverse effects of inhaled corticosteroids when given at licensed doses.

PMID:
10669710
DOI:
10.1378/chest.117.2.593
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center